Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Aug 24, 2021, 3:49 PM EDT for Columbia County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2021, 3:49 PM EDT (19:49 UTC)
- Expired
- Aug 24, 2021, 4:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Jacksonville, FL
- Hail
- 0.00 in
- Wind
- 40
County Columbia County, FL
The radar
The Moody AFB radar (KVAX), 85 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.8 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1528 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
445
WWUS82 KJAX 241949
SPSJAX
Special Weather Statement
National Weather Service Jacksonville FL
349 PM EDT Tue Aug 24 2021
FLZ122-222-242030-
Southern Columbia FL-Northern Columbia FL-
349 PM EDT Tue Aug 24 2021
...A strong thunderstorm will impact portions of central Columbia
County through 430 PM EDT...
At 349 PM EDT, Doppler radar was tracking a strong thunderstorm over
Watertown, or near Lake City, moving north at 10 mph.
HAZARD...Winds in excess of 40 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Lake City, Five Points, Watertown and Lulu.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3033 8268 3030 8246 3019 8246 3010 8249
3008 8269
TIME...MOT...LOC 1949Z 194DEG 9KT 3020 8258
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
BOOTHEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 24, 3:20 PM EDT, 29 minutes earlier.
Area forecast discussion, Aug 24, 3:20 PM EDT, 29 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 320 PM EDT Tue Aug 24 2021 .NEAR TERM [Through Tonight]... Late morning surface analysis depicted a rather stagnant weather pattern locally, as Atlantic high pressure (1022 millibars) remains centered near Bermuda and was extending its axis southwestward across the FL peninsula. Meanwhile, a narrow deep- layered trough continues to extend from Henri's remnants from the Canadian Maritime region south-southwestward to the Georgia coastal waters and along the Interstate 10 corridor in northeast FL and the Suwannee Valley. Otherwise, ridges aloft remain centered over eastern Texas and the lower Mississippi Valley and also near Bermuda, while a Tropical Upper Tropospheric Trough (TUTT) was spinning westward beneath this ridge towards the Bahamas. Latest RAP/LAPS analyses indicate that deep tropical moisture remains in place locally, with PWAT values around or above 2 inches region-wide, with rather significant surface-based CAPE values above 3,000 j/kg already in place all along the I-10, while lower values were in place for locations north of Waycross and also across north central FL, where cloud cover was thicker this morning. Scattered convection was already developing late this morning along the trough axis from coastal southeast GA southwestward to the Suwannee Valley, with activity generally moving slowly eastward. Temperatures at 15Z were rising through the mid 80s, except around 80 for locations north of Waycross, where stratus has been slower to thin out. Dewpoints remain in the muggy mid to upper 70s at most locations. The base of the narrow trough aloft will slowly pivot southward across our region this afternoon and evening, resulting in numerous showers and thunderstorms developing almost area-wide through the early evening hours. Latest short-term, high resolution guidance indicates that convection currently developing over southeast GA will increase in coverage as it expands southward, with the Gulf coast sea breeze then pushing activity towards the I-95 corridor in northeast FL later this afternoon through early this evening. Northward moving convective outflows may also generate convection later this afternoon for locations near the Altamaha, Ocmulgee and Alapaha Rivers that are currently more stable due to early morning fog and stratus. Cell mergers and mesoscale boundary collisions may result in pulsing convection through early this evening, with stronger storms capable of producing downburst wind gusts up to 50 mph and frequent lightning strikes. However, localized flooding is likely the primary hazard due to slow moving convection, with urban and typically flood prone low lying areas being the most threatened by tropical and possibly training downpours. Widespread convection and cloud cover should keep highs mostly in the 85-90 degree range, with a few lower 90s possible along the I-75 and I-10 corridors, where sunshine has been more plentiful thus far. Convection may linger through the early to mid evening hours tonight as base of the narrow trough pivots eastward over our adjacent Atlantic waters. Additional shallow convection could also develop along the I-10 corridor during the predawn hours as deep tropical moisture remains in place ahead of the approaching TUTT feature from the southeast. Lows will mostly fall to the low and mid 70s. .SHORT TERM [Wednesday Through Thursday Night]... The aforementioned TUTT will slide north-northwest towards the Florida Big Bend over the next couple days with persistent easterly onshore flow at the lower and mid levels. Forcing will be weak, but between an east coast sea-breeze in the afternoon, the lingering trough across SE GA, there should be at least scattered if not numerous showers and thunderstorms Wednesday from the early afternoon into the evening. A swath of drier air (PWATs around 1.4-1.8 inches) will brush the area Wednesday night and Thursday morning, then those 1.8 to 2.2 inch PWATs will return from southeast to northwest across the area on Thursday afternoon. Scattered to numerous afternoon showers and thunderstorms once again across the area Thursday afternoon, lingering along the coastline through the night Thursday night. .LONG TERM [Friday Through Tuesday]... Persistent south-southeasterly from the low to mid levels will continue for the next several days. There is some model discrepancy in regards to tropical development in the southern Gulf waters that may approach anywhere from south TX to southern LA by the weekend. The further west this feature tracks, the more likely we'll have a drier pattern for the weekend. On the flip side, the further northeast the disturbance track, the more tropical moisture will be on tap for the region. Model trend has been closer to the latter, so leaning towards the wetter pattern continuing through at least Saturday. Deep layer ridging will build over the region early next week, bringing with it subsidence and thus lower chances for storms. && .AVIATION... [Through 18Z Wednesday] IFR visibilities are expected through around 19Z at GNV as slow moving thunderstorms impact the terminal. MVFR conditions will likely prevail at SSI through at least 19Z. Showers and thunderstorms will likely overspread the Duval County terminals and SGJ through the mid to late afternoon hours, and we included TEMPO groups for briefly gusty winds and IFR visibilities during heavier downpours through around 23Z at these terminals. Conditions will likely improve to VFR at SSI and GNV towards 21Z. Activity could linger through the early evening hours at SGJ. Outside of thunderstorm activity, southerly surface winds will remain sustained around 10 knots at the inland terminals through around 23Z, while the Atlantic sea breeze situated just inland from the coastal terminals results in southeasterly surface winds sustained at 10-15 knots at SGJ and SSI. Southerly surface winds will then decrease to around 5 knots or less at the inland terminals after 01Z, with sustained speeds remaining at 5-10 knots overnight at the coastal terminals. Periods of MVFR to IFR visibilities will be possible overnight at VQQ and possibly GNV. && .MARINE... Southerly winds today will shift to become more southeasterly and then easterly the next few days as an inverted trough drifts westward, nudging the Bermuda high to the north and west. This onshore flow will keep scattered to numerous showers and thunderstorms in the forecast for the next several days. When the trough makes its closest approach to our offshore waters Wednesday and Thursday, offshore winds will increase to around 15 knots, possibly 15 to 20 knots and seas will increase to around 5 to 7 feet. Rip Currents: Low risk of rip currents today and Wednesday, increasing Thursday and Friday. && .FIRE WEATHER... Scattered to numerous showers and thunderstorms the next several days, with heavy rainfall possible each afternoon. Gusty winds and localized flooding will be the main concern for storms. This wet pattern, along with light winds in place, will prevent us from reaching red flag criteria for the next several days. && .HYDROLOGY... Minor river flooding will continue along upper portions of the Suwannee, along lower portions of the Santa Fe and also for the lower Suwannee River south of the confluence with the Santa Fe through at least late this week, as most river gauges are slowly falling or nearly steady. Widespread 1 to 3 inches of rain is expected to accumulate over the area over the next few days, with isolated totals closer to 3 to 5 inches. The highest accumulations are generally anticipated along the I-95 corridor. This could lead to localized flooding. && .PRELIMINARY POINT TEMPS/POPS... AMG 71 87 72 87 71 / 40 50 20 30 20 SSI 76 87 78 87 77 / 60 70 20 50 50 JAX 73 89 75 88 75 / 40 40 20 60 50 SGJ 74 88 77 86 75 / 40 30 30 70 50 GNV 72 89 73 88 73 / 40 40 20 60 20 OCF 73 90 73 88 73 / 50 40 20 70 20 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
In the hours before
Special weather statement, Aug 24, 3:10 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
310 PM EDT Tue Aug 24 2021
FLZ340-241945-
Western Marion FL-
310 PM EDT Tue Aug 24 2021
...A strong thunderstorm will impact portions of southwestern Marion
County through 345 PM EDT...
At 309 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Beverly Hills, moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Rainbow Lakes Estates, Dunnellon and Romeo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2897 8232 2900 8237 2901 8239 2902 8240
2902 8242 2905 8247 2905 8249 2904 8250
2904 8253 2922 8253 2922 8239 2907 8223
2896 8227 2896 8231
TIME...MOT...LOC 1909Z 212DEG 16KT 2902 8247
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BOOTHESpecial weather statement, Aug 24, 3:14 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
314 PM EDT Tue Aug 24 2021
FLZ132-232-242000-
Eastern Clay FL-Western Clay FL-
314 PM EDT Tue Aug 24 2021
...Strong thunderstorms will impact portions of western Clay County
through 400 PM EDT...
At 314 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Bellair-Meadowbrook Terrace to near Keystone
Heights. These storms were nearly stationary.
HAZARD...Winds in excess of 40 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Keystone Heights, Middleburg, Doctors Inlet, Lakeside, Kingsley, Camp
Blanding, Penney Farms and Asbury Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2982 8192 2983 8205 2992 8205 3019 8181
3019 8179 3012 8171
TIME...MOT...LOC 1914Z 195DEG 2KT 3017 8176 2986 8197
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BOOTHESpecial weather statement, Aug 24, 3:25 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
325 PM EDT Tue Aug 24 2021
FLZ232-242000-
Western Clay FL-
325 PM EDT Tue Aug 24 2021
...A strong thunderstorm will impact portions of northwestern Clay
County through 400 PM EDT...
At 324 PM EDT, Doppler radar was tracking a strong thunderstorm near
Middleburg, moving north at 5 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of northwestern Clay
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2992 8205 3012 8205 3012 8187
TIME...MOT...LOC 1924Z 190DEG 10KT 3009 8194
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BOOTHESpecial weather statement, Aug 24, 3:36 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
336 PM EDT Tue Aug 24 2021
FLZ125-225-425-242000-
Western Duval FL-Trout River FL-Coastal Duval FL-
336 PM EDT Tue Aug 24 2021
...Strong thunderstorms will impact portions of central Duval County
through 400 PM EDT...
At 336 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cisco Gardens to Craig Field. Movement was
northeast at 10 mph.
HAZARD...Winds up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jacksonville, Jacksonville International Arpt, Arlington, Oceanway,
Craig Field, Fort Caroline and Tallyrand.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3051 8172 3039 8142 3030 8152 3040 8185
TIME...MOT...LOC 1936Z 229DEG 8KT 3043 8179 3034 8152
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BOOTHESpecial weather statement, Aug 24, 3:43 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
343 PM EDT Tue Aug 24 2021
FLZ232-237-242030-
Western Clay FL-Western Putnam FL-
343 PM EDT Tue Aug 24 2021
...Strong thunderstorms will impact portions of northwestern Putnam
and south central Clay Counties through 430 PM EDT...
At 343 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles southwest of Green Cove Springs to
near George's Lake to near Interlachen. These storms were nearly
stationary.
HAZARD...Winds in excess of 40 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Interlachen, Melrose Landing, George's Lake, Bardin, Hollister,
Florahome, Johnson, Putnam Hall, Carraway and Mannville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2960 8206 2994 8181 2991 8170 2973 8170
2950 8182 2949 8184 2952 8185 2951 8189
2951 8190 2950 8191 2951 8194 2950 8197
2950 8202 2947 8205
TIME...MOT...LOC 1943Z 191DEG 2KT 2987 8180 2977 8181 2961 8194
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BOOTHESpecial weather statement, Aug 24, 3:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
349 PM EDT Tue Aug 24 2021
FLZ122-222-242030-
Southern Columbia FL-Northern Columbia FL-
349 PM EDT Tue Aug 24 2021
...A strong thunderstorm will impact portions of central Columbia
County through 430 PM EDT...
At 349 PM EDT, Doppler radar was tracking a strong thunderstorm over
Watertown, or near Lake City, moving north at 10 mph.
HAZARD...Winds in excess of 40 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Lake City, Five Points, Watertown and Lulu.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3033 8268 3030 8246 3019 8246 3010 8249
3008 8269
TIME...MOT...LOC 1949Z 194DEG 9KT 3020 8258
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BOOTHEThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 2:03 PM EDT | Special Weather Statement | JAX | Alachua | 42 min |
| Aug 24, 2:09 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Bradford | 36 min |
| Aug 24, 2:27 PM EDT | Special Weather Statement | JAX | Duval | 33 min |
| Aug 24, 3:02 PM EDT | Special Weather Statement | JAX | Duval | 43 min |
| Aug 24, 3:10 PM EDT | Special Weather Statement | JAX | Citrus | 35 min |
| Aug 24, 3:14 PM EDT | Special Weather Statement | JAX | Clay | 46 min |
| Aug 24, 3:25 PM EDT | Special Weather Statement | JAX | Clay | 35 min |
| Aug 24, 3:28 PM EDT | Severe Thunderstorm Warning | JAX | Clay | 32 min |
| Aug 24, 3:36 PM EDT | Special Weather Statement | JAX | Duval | 24 min |
| Aug 24, 3:43 PM EDT | Special Weather Statement | JAX | Putnam | 47 min |
| Aug 24, 3:53 PM EDT | Special Weather Statement | JAX | Suwannee | 37 min |
| Aug 24, 4:06 PM EDT | Special Weather Statement | JAX | Duval | 24 min |
| Aug 24, 4:10 PM EDT | Special Weather Statement | JAX | Marion | 35 min |
| Aug 24, 4:15 PM EDT | Special Weather Statement | JAX | Saint Johns | 45 min |
| Aug 24, 4:38 PM EDT | Special Weather Statement | JAX | Marion, Putnam | 52 min |
| Aug 24, 4:43 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Marion | 32 min |
| Aug 24, 4:48 PM EDT | Special Weather Statement | JAX | Saint Johns | 57 min |
| Aug 24, 5:00 PM EDT | Special Marine Warning | JAX | 60 min | |
| Aug 24, 5:26 PM EDT | Special Weather Statement | JAX | Marion | 34 min |
| Aug 24, 5:47 PM EDT | Special Weather Statement | JAX | Flagler | 43 min |
| Aug 24, 5:54 PM EDT | Special Marine Warning | JAX | 49 min | |
| Aug 24, 11:08 AM EDT | Special Weather Statement | JAX | Glynn | 52 min |
| Aug 24, 11:39 AM EDT | Special Weather Statement | JAX | Charlton | 51 min |
| Aug 24, 12:03 PM EDT | Special Weather Statement | JAX | Glynn | 42 min |
| Aug 24, 12:09 PM EDT | Special Weather Statement | JAX | Charlton | 51 min |
| Aug 24, 12:45 PM EDT | Special Weather Statement | JAX | Camden | 30 min |
| Aug 24, 12:59 PM EDT | Special Weather Statement | JAX | Glynn | 61 min |
| Aug 24, 1:20 PM EDT | Special Weather Statement | JAX | Brantley, Camden | 55 min |
| Aug 24, 1:34 PM EDT | Special Weather Statement | JAX | Clinch, Echols, Ware | 56 min |
| Aug 24, 1:49 PM EDT | Areal Flood Warning | JAX | Brantley, Camden, Glynn | 3 hr |
| Aug 24, 2:21 PM EDT | Special Weather Statement | JAX | Echols | 24 min |
| Aug 24, 2:32 PM EDT | Special Weather Statement | JAX | Echols | 28 min |
| Aug 24, 2:58 PM EDT | Special Weather Statement | JAX | Bacon | 47 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.